# SDR CA131018013

- Difficulty date: October 18, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cirrus SR22
- Aircraft time: 736 hours
- Engine: Cont IO550N
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE RECEIVED FOR PROP STRIKE INSPECTION.  DURING ROUTINE INSPECTION IT WAS FOUND THAT ALL 6 OF THE CYLINDERS AND PISTONS EXHIBITED STRESS CRACKING.  THE CRACKING IS NOT CONDUCIVE WITH PROP STRIKE DAMAGE, BUT RATHER WITH OVER-BOOST OR OVER-STRESS OF THE INTERNAL COMPONENTS.  IF LEFT UNDETECTED THIS COULD HAVE LED TO A CATASTROPHIC ENGINE FAILURE AND POWER LOSS.  ALL OF THE CYLINDERS AND PISTONS EXHIBIT THE SAME DEGREE OF DAMAGE AND NO SIGNS OF FOD.   THIS WAS NOT AN IN-FLIGHT FAILURE, BUT RATHER A POTENTIAL TOTAL FAILURE WAITING TO HAPPEN.
